fidgety feet!

Hi I've been taking 100mg Levothyroxine for 2 & 1/2 years

Among other problems I have fidgety feet!

This happens when I've been asleep in bed at night -then I get to wake up in the early hours & can't get to sleep again because I can't stop my feet (ankles) from fidgeting. If I get up for a cup of de-caf tea this alleviates the symptom. This happens on average about 2 nights a week. Does anyone esle have this problem & is it related to taking Levo T?

3 Replies

oldestnewest
  • milehouse,

    Could you be describing Restless Legs Syndrome?

    I suggest you have a look at the Wiki article (link below). But most particularly note that it specifically identifies thyroid disease as a possible underlying disorder.

    "Underlying disorders

    The most commonly associated medical condition is iron deficiency (specifically blood ferritin below 50 µg/L), which accounts for just over 20% of all cases of RLS. Other conditions associated with RLS include varicose vein or venous reflux, folate deficiency, magnesium deficiency, fibromyalgia, sleep apnea, uremia, diabetes, thyroid disease, peripheral neuropathy, Parkinson's disease and certain auto-immune disorders such as Sjögren's syndrome, celiac disease, and rheumatoid arthritis. RLS can also worsen in pregnancy. In a recent study, RLS was detected in 36% of patients attending a phlebology (vein disease) clinic, compared to 18% in a control group."

    en.wikipedia.org/wiki/Restl...

    Please do have a read, search around a bit, think. Then come back and ask any more questions you have. You might decide it is spot on – or way out. Let us know.

    All the best

    Rod

  • Hi Rod.

    Thanks for your input.

    I will look into that website and get back to you.

    Regards

    Liz

  • i was taking 125mg of levothyroxine and couldn t sleep because my legs felt like they wanted to run around the room and were very restless my gp said i had restless leg syndrome but when i went for my blood test i was over dosing on levothyroxine and my gp put my medication down to 100mg and my legs were fine again i hope this helps you good luck

You may also like...